Hail, Columbiana
- When
- April 17, 7:51 PM EST
- Where
- Columbiana County, Hanoverton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.750, -80.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 17, 2:05 PM EST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT SAT APR 17 2004 BNDRY STRECHES FROM NCNTRL ILL ENEWD NR LK SHORE THRU WRN UPSTE NY AND WILL CONT TO SAG ESEWD INTO NWRN PA...COUPLED WITH INCREASING WAA/DIURNAL HEATING/WEAK SHRT/WV EARLY TNGT, SHLD DESTABILIZE ATMS FOR SOME -SHRA/TSTMS, SO WILL CONT WITH CHC POPS...PORTION CWA REMAINS IN SLGT RISK. THIS BNDRY WILL WORK BACK NWD SUN MRNG AS SW FLOW ALOFT AND INCREASING 5H HEIGHT RISES, WILL RESULT IN WARMEST DAY SO FAR THIS SPRING WITH TEMPS IN SRN SXNS REACHING 80 OR BETTER. A COLD FRONT WILL WORK ITS WAY TWD REGION ON MONDAY AND SHLD CROSS AREA DURING MON NGT...BEFORE STALLING S OF M/D LINE. UNSETTLED WEA WILL CONT THRU RMNDR OF WEEK AS TWO SYSTEMS AFFECT REGION FROM TIME TO TIME WITH PRECIP AND TEMPS CONT ABV NORMAL. .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1010 AM EDT SAT APR 17 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171600- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1010 AM EDT SAT APR 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT IN PORTIONS OF EAST CENTRAL OHIO...THE NORTHERN WEST VIRGINIA PANHANDLE AND WESTERN PENNSYLVANIA FROM PITTSBURGH TO FRANKLIN AND WEST. THE MAIN SEVERE WEATHER THREAT WILL BE GUSTY DAMAGING WINDS AND HAIL. A CHANCE OF THUNDERSTORMS IS POSSIBLE ELSEWHERE IN THE FORECAST AREA BUT THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 632 PM EDT SAT APR 17 2004 OHZ041-PAZ013-020-172330- BEAVER PA-COLUMBIANA OH-LAWRENCE PA- 632 PM EDT SAT APR 17 2004 ...THUNDERSTORM UPDATE... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONE OR TWO THUNDERSTORMS WILL BE MOVING ACROSS THESE COUNTIES UNTIL AROUND 730 PM. THE STORMS CAN HAVE GUSTY WINDS HAIL AND A BRIEF PERIOD OF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. WHEN STORM THREATEN GO INDOORS. AND LISTEN FOR UPDATES FROM THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT SAT APR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL SALEM 40.90N 80.85W
04/17/2004 0.75 INCH COLUMBIANA OH TRAINED SPOTTER
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
835 PM EDT SAT APR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 5 NE MINERVA JCT 40.77N 81.08W
04/17/2004 1.00 INCH COLUMBIANA OH PUBLIC
&&The Pittsburgh radar (KPBZ), 65 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387537.